How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29031
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Last year I had psychosis ( end of November 2013) and was prescribed

Resolved Question:

Last year I had psychosis ( end of November 2013) and was prescribed medicine up until the end of May 2014 ( respiridone- antipsychotics ).
However,since coming off the medicine I cannot orgasm properly-infact nearly not at all. Is this permanent and a side effect of the medicine?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.
Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

Yes this is likely the side effect of the medication you were on.

Dr Basu :

THis is not permanent.

Dr Basu :

This will gradually subside.

Dr Basu :

Most likely the medication affected your hormonal balance.

Dr Basu :

Estrogen is required for orgasm.

Dr Basu :

And also some androgens.

Dr Basu :

So once the balance is restored, you should be able to achieve orgasms.

Dr Basu :

YOu can consider estrogen vaginal cram as initial approach.

Dr Basu :

this is a prescription produce.

Dr Basu :

Best wishes,

Customer:

Thank you,it's been half a year,do you think it will take more than a year for the orgasms to return to normal?

Dr Basu :

yes it can take longer.

Dr Basu :

this is due to the fact your body is still trying to restore the balance.

Customer:

Could I ask what the worst case scenario would be,in terms of years?

Dr Basu :

lack of orgasm

Dr Basu :

sometimes irregular periods.

Dr Basu :

even infertility.

Dr Basu :

but that is less common.

Customer:

I did get irregular periods and lactating breasts but all of that is gone now. I know an orgasm is the least of anything worrying but I'm quite young, you can see why this worries me. So I should wait for another year and see what happens?

Dr Basu :

I will suggest you to consider hormone treatment.

Dr Basu :

Oral contraceptive can be used to restore the balance faster

Customer:

Ah really, so if I were to go on the combined pill,that will help?

Dr Basu :

yes it will.

Customer:

Ah right, and have you come across this problem much?

Dr Basu :

yes common with antipsychotic medications.

Customer:

One more question,it was very irresponsible of me but about 3 weeks after coming off the medicine I took mdma,it didnt really work. Is this because I just had come off the medication?

Dr Basu :

most likely

Customer:

ok thank you

Dr Basu :

very welcome

Dr Basu :

It was my pleasure to help you today.
I am Dr Basu experienced in Metabolic Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Dr Basu and 4 other Medical Specialists are ready to help you